Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Side effects of medical cannabis - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Very Good Posted in: Drug Abuse
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3545 Questions
User :   This past week a friend told me I should try this k2 spice stuff, apparently still legal in the US and contains a synthetic version of THC known as jwh-018. Went and bought some about a week ago from a local smoke shop, smoked it that night... bam high. End up doing it 5 nights in a row, the last night being Sunday. Each day I felt completely normal until Monday morning I'm sitting in class and I start feeling what I've come to find out via these forums is called "phantom high." (Basically a disorientation along with a light head buzz similar to the feeling to get right BEFORE you get high) Okay, one day of it isn't that bad. Today is Friday, I can't stop it and it's getting annoying. It comes and goes but as soon as I think about it, I'm high in 20 minutes.... again. Hard to concentrate/function/enjoy it when it's ALL THE TIME.
User :   hello?
Doctor :   hi
Doctor :  
please give me sometime to read through what you have typed.
User :   okay, thank you
Doctor :  
what you have consumes is supposed to be 4-5 mites more potent than the tetrahydrocannabinol which is more commonly known as THC
User :   so what should i do to get rid of it? i realize this was stupid to have done
Doctor :  
which is the main psychoactive substance in cannabis
Doctor :   so you are having such effects
Doctor :  
you should report to your doctor who will order you tests to see the levels of it in your blood
Doctor :  
quit taking it
Doctor :  
and take help of de-addiction centers to help you to quit it
User :   I have no urge to take it again, as I said I took it nights in a row with out any effects
User :   no need for addiction help, ive never been a smoker and after this experience i never will be
User :   any other suggestions beside going to my doctor?
User :   anything you can suggest?
Doctor :  
when yu take it continuosly it keeps you at high, what you are feeling after not taking it is known as 'withdrawl effect' or 'phantom high'
User :   doesn't withdrawl eventually go away
Doctor :   what you can do is avoid taking it, the withdrawl cango away on it sown
Doctor :  
but if like in your case it does not go
Doctor :  
then your doctor can prescribe you
Doctor :  
someting similar to it to slowly take you out of it
Doctor :  
such that the wiothdrawl symptoms are not thr
Doctor :  
and you can come out of it without getting into habit of taking those medicines
User :   yeah i would rather not have to take more of it
User :   i won't take any more of it, that's for sure
User :   anything you can tell me about how long it will last?
Doctor :  
that is why i recommend you to go meet your doctor
Doctor :  
and get the tests done
Doctor :  
to see what levels are there stil in blood
Doctor :  
he will give you antidote to counter act its effects if the amount found in you is high
User :   and those levels wouldn't go down on their own? i apologize if im repeating myself
Doctor :  
if not then a prescription is needed for alternatives
Doctor :  
they go down on its own usually, but at times they dont
Doctor :  
and what you have taken in a row is already 4-5 times more potent than the actual cannabis
Doctor :  
so it will take more time no doubt to get cleared from your system
User :   are there any risks in me telling my doctor that i have takin jwh-018?
User :   in my research it is still legal in XXXXXXXX
Doctor :  
you should not hide information from your doctor
Doctor :  
you can always ask him/her to keep it confidential
Doctor :  
and tell that you will never use it again
Doctor :  
and to help you to get out of it.
User :   ive always wondered that, does that go for any information?
Doctor :  
since in your research it is still legal in XXXXXXXX
Doctor :  
so you should not worry
User :   alright
Doctor :  
so you should not worry in sharing information with your doctor
Doctor :  
it wil be for your good and help
Doctor :  
Is there any thing else I can help you with?
User :   one more thing
Doctor :   plesae proceed
User :   on saturday i broke out in a hive looking rash around my sternum area
User :   with the help of cortizone it had depleted considerably
User :   but do you think that has anything to do with the consecutive nights of jwh-018 usage?
Doctor :  
cortisone is steroid
Doctor :  
it might help in excretion of th edrug to some extent
Doctor :  
but it wil have side effects of its own
Doctor :  
do not take it
Doctor :  
unless prescribed by your doctor
User :   alright, so i should leave the rash alone?
Doctor :  
cortisone will definitely work to reduce th erash
Doctor :  
but not the drug in your system
Doctor :  
the rash could also be side effcet of th eJWH-018 use
Doctor :  
cannabis is known ti cause rash and impaired mental state in high doeses
Doctor :  
if the rash is still present, then show it to the doctor
User :   okay
Doctor :  
for symptomatic relief apply Caladryl lotion 3-4 times a day
User :   what if i cant get an appointment for a couple of weeks? should i go to urgent care?
User :   or just take the first available doctor available at the office?
Doctor :  
if the rash gets spreading, more itchy, pus filled in them, then do not wait, go to see your doctor immediately
Doctor :  
you can go to Urgent care clinic if you do not get appointment soon
Doctor :  
or just take the first available doctor available at the office
Doctor :   your symptoms need to be controlled
User :   same thing goes for patient confidentiality at urgent care, correct?
Doctor :   yes, it should be, unless it has something to do concern your life

Doctor :  
else it is confidential
Doctor :  
Is there any thing else I can help you with?
User :   no, thanks very much you've been a great
Doctor :   Please fill the feedback form say done when done.
Doctor :   Thanks for consulting HealthcareMagic. Bye for now. Please chat with our doctors 24/7 for medical queries. Please refer your friends to our service.
Thanks for consulting us. Bye for now.
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor